Skip to content
My WebMD Sign In, Sign Up
What the hell? Will this last forever?!
avatar
pugeebunnie posted:
Okay, so this has been going on for almost a year now, my fluctuating TSH levels, from hyper to hypo and the constant thought that plagues me is this: what if my symptoms aren't from my thyroid complications? Should I be looking elsewhere? I've been seen at the ENT, therapist, allergist, family doctor, and endocrinologist. My blood sugar is good, cholesterol's good, Vit D - good, hormones are fine, no known allergies to food, etc., no inner ear fluid (though I have problems with my ears occasionally)...right now, my TSH is elevated to nearly 6, so I would think it accounts for my symptoms, but I fear that if I believe that, will I spend all of this time waiting to get better, with meds and various treatments, or will I be wasting the time when it's something else?? The doctor I'm seeing now seems very good. He even completed a big study on the thyroid, etc. and he said he's seen what I'm going through a lot and that it doesn't get better overnight - it takes time to find the right med, treatment, etc. to get a person feeling normal, their specific "normal" as well. Here are my symptoms: spaciness almost daily, head pressure and dizziness sometimes, changes in vision (a little more squinting), anxiety, fatigue, aches and pains in my neck and shoulders, cold extremeties, some frequent bowels, moodiness, weepiness (probably out of frustration), feeling dumb....
Can this all be thyroid crap??
Reply
 
avatar
DOGDANCING_TCOS responded:
yup. That is why its frequently referred to as hypo-HELL.

Has your doctor tried alternating your med doses during the week?

I have seen people in your position respond positively to (for example) 2 pills each day mon-wed-fri, and 1 pill tues-thur-sat-sun

Some of use are super sensitive to the med (replacement/suppressants)

It is no fun and I hear you on all the symptoms. I found adding a low dose of an anti-anxiety medication helpful to smooth out the jagged edges of my frazzled brain. I just use it on days I need extra support and the symptoms are flaring.

hang in there.

peace be the journey

Paja
 
avatar
pugeebunnie replied to DOGDANCING_TCOS's response:
Thanks once again, Paja. I'm so glad to have found someone who understands what I'm going through. So, I shouldn't be asking for a brain scan?!
I'm not on any meds right now. Taken off Tapazole to bring my TSH down and out of the hypo range. Dr. wants to see what will happen in three weeks. If there's no change, he will put me on a low dose of hormone replacement.
Gosh, I never knew all this crap could happen from thyroid problems. I know so many people who are hypo and most of them have told me they feel fine, that it's no big deal...I don't feel that way! I struggle almost every day!!!
 
avatar
beanie_gene replied to pugeebunnie's response:
I understand what you are going through too. I think that regulating the thyroid is the most frustrating battle. I just recently had my meds switched for the same things you were going through.
 
avatar
pugeebunnie replied to beanie_gene's response:
I'm ready to ask the doctor for a damn brain scan...I'm scared this spaciness will never go away...that thought terrifies me. It started a year ago and it just won't go away!
 
avatar
blsdnsvdd replied to pugeebunnie's response:
You did mention anxiety so, are you on any anxiety med's because the "spaciness" symptoms can be cause by anxiety as well.
 
avatar
pugeebunnie replied to blsdnsvdd's response:
I believe the increased anxiety is due to the thyroid problem but no, I tried two different kinds of anti-anxiety meds with horrible results. Right now, I'm seeing a therapist to work on tat accompanying issue. Every day?


Spotlight: Member Stories

I'm a 40 year old female and have been treating my manic depression with Lithium therapy for about 10 years,straight.I had no idea of the dangers ...More

Helpful Tips

Hi
In regards to thyroid issues it's interesting how the thyroids works. I actually had my thyroid removed earlier this year because I had an ... More
Was this Helpful?
8 of 14 found this helpful

Related Drug Reviews

  • Drug Name User Reviews

Report Problems to the
Food and Drug Administration

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.